I have strong feeling for a long time, that Accutane is what cause it. it's a rare side effect of it.
Accutane is a high form of Vit A. Whilst there can be very serious side effects affecting the liver, I think it is just coincidental about thyroid cancer.
My son took Accutane at 16 and at 18 was diagnosed with Thyroid Cancer (a lump was found on his Thyroid). After two inconclusive fine needle aspirations he had his thyroid removed along with several nodes (all showed cancer). I don't know if this was related to the Accutane.
I also was diagnosed with thyroid cancer at age of 31. I did take Accutane as well, and i've been wondering as well if Accutane was linked to that!!
I did a check on the acne drug accutane. It did bring up alot of serious side effects and developing hypothyroidism was discussed. As for cancer, I did not see and relation. That however does not mean it may have not promoted something.
When you are unstable with hypothyroidism, commonly a nodule can form on the thyroid gland. However that nodule forms into cancer, I don't know.
Sorry about the minimal information, there wasn't much out there to really look at.